Hail, St. Louis
- When
- May 10, 10:55 AM CST
- Where
- St. Louis County, Affton
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.550, -90.333
Storm spotters reported 3/4inch hail in Affton.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 10, 2:00 AM CST, 8 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 300 AM CDT SAT MAY 10 2003 ONE MORE. ETA FORECASTS LAST IN A SERIES OF SHORT WAVES TO ROLL OUT OF THE SWRN U.S. TODAY AND TONIGHT. MODEL CLOSES OFF THE H5 LOW NEAR MSN BY SUN MORNING WITH 180 M 12 HR HFC. LOOKS MORE LIKE MAR THAN MAY. RIDGE CONTINUES TO BUILD ACROSS THE ROCKIES EARLY IN THE WEEK WITH A QUIET WEATHER PATTERN FOR A COUPLE OF DAYS. THE LATEST MSAS INDICATED WEAK BOUNDARY EXTENDING FROM NE MO INTO E CENTRAL KS WITH BEST SURFACE MOISTURE CONVERGENCE OVER W CENTRAL MO. FAIRLY STRONG CONVECTION WAS MOVING INTO CENTRAL MO ATTM. WILL KEEP FLOOD WATCH THAT WAS IN EFFECT UNTIL NOON IN PLACE AS A RESULT. .STL...FLOOD WATCH THIS MORNING ENTIRE CWA EXCEPT THE ERN OZARKS
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 530 AM CDT SAT MAY 10 2003 ...THE RISK OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL CONTINUES THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE AREA OF HIGH RISK IS GENERALLY NORTH OF A LINE FROM COLUMBIA IN BOONE COUNTY TO TROY IN LINCOLN COUNTY TO HILLSBORO IN MONTGOMERY COUNTY. SOME CITIES IN THE HIGH RISK AREA INCLUDE COLUMBIA...HANNIBAL...QUINCY...BOWLING GREEN...AND PARIS. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING ACROSS THE REMAINDER OF THE AREA. THE STORMS ARE LIKELY TO PRODUCE LARGE HAIL UP TO THE SIZE OF BASEBALLS AND DAMAGING WINDS ALONG WITH TORRENTIAL RAIN. AT THIS TIME IT LOOKS LIKE THERE IS THE POTENTIAL FOR ANOTHER SIGNIFICANT OUTBREAK OF SEVERE WEATHER INCLUDING TORNADOES OVER THE REGION THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A STRONG COLD FRONT THAT WILL MOVE INTO CENTRAL MISSOURI LATE THIS AFTERNOON...AND PASS THROUGH EASTERN MISSOURI AND ADJACENT PARTS OF ILLINOIS THIS EVENING. SOME OF THESE STORMS WILL BE SEVERE GIVEN THE STRONG FORCING ASSOCIATED WITH THIS STORM SYSTEM...AS WELL AS THE HIGH AMOUNTS OF ATMOSPHERIC SHEAR AND INSTABILITY. STAY TUNED FOR CONTINUED UPDATES ON THIS POTENTIALLY DANGEROUS SITUATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTER A REST SUNDAY THROUGH TUESDAY...THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND THURSDAY AS THE NEXT STORM SYSTEM MOVES INTO THE MIDWEST. .SPOTTER INFORMATION STATEMENT... REPORTS FROM SPOTTERS HAVE BEEN GREATLY APPRECIATED DURING THE PAST WEEK. SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1056 AM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 AM 5NE HIGHLAND IL WIND DAMAGE
05/10/03 MADISON TRUCK-SEMI BLOWN ON ITS
SIDE 1 MILE EAST OF
INTERSTATE 70. PUBLIC
REPORT.
0630 AM ROODHOUSE IL WIND DAMAGE
05/10/03 GREENE POWER POLES AND TREE
LIMBS OF 10 DIAMETER
SNAPPED OFF. REPORTED BY
GREENE COUNTY EMERGENCY
MANAGEMENT AGENCY.
0630 AM HILLVIEW IL WIND DAMAGE
05/10/03 GREENE WINDOWS BROKEN OUT DUE TO
BLOWING HAIL OF UNKNOWN
SIZE. REPORTED BY GREENE
COUNTY EMERGENCY
MANAGEMENT AGENCY.
1040 AM HAZELWOOD MO FLOODING
05/10/03 ST LOUIS 6 TO 8 INCHES OF WATER ON
ROAD NEAR MO-370 NEAR
MISSOURI BOTTOM ROAD.
0850 AM 2W TROY IL WIND DAMAGE
05/10/03 MADISON SIDING BLOWN OFF
BUILDING. ALSO 30 FOOT
SECTION OF FENCE WITH 4X4
POLES BLOWN DOWN.
REPORTED BY MADISON
COUNTY EMERGENCY
MANAGEMENT AGENCY.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1146 AM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 AM TROY MO FLOODING
05/10/03 LINCOLN FLOODING AT HWY Y EAST OF
GRAVEN ROAD AT RIVER
BOTTOMS...PRAIRIE SLEW
AND KICKAPOO RIVER
ROADS...NORTH LINDSAY AT
SECOND LOW WATER
BRIDGE...HWY MM AT THE
BRIDGE IN MOSCOW
MILLS...FRENCHMANS BLUFF
ROAD...ALL CLOSED AND
IMPASSIBLE DUE TO
FLOODING
1140 AM FENTON MO 0.75 INCH HAIL
05/10/03 ST LOUIS REPORTED BY SEVERE
WEATHER SPOTTERS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1147 AM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1143 AM SUNSET HILLS MO 0.88 INCH HAIL
05/10/03 ST LOUIS PUBLIC REPORT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 AM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1143 AM MANCHESTER MO WIND DAMAGE
05/10/03 ST LOUIS 12 TREE DOWNED. REPORTED
BY ST LOUIS COUNTY
EMERGENCY MANAGEMENT
AGENCY.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1151 AM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1148 AM WEBSTER GROVES MO 1.75 INCH HAIL
05/10/03 ST LOUIS REPORTED BY SEVERE
WEATHER SPOTTERS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1153 AM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 AM CRESTWOOD MO 1.00 INCH HAIL
05/10/03 ST LOUIS REPORTED BY ST LOUIS
COUNTY EMERGENCY
MANAGEMENT AGENCY.The St Louis radar (KLSX), 35 km away, was scanning. The volume nearest the first event began at 16:56 UTC.
1 hail. Local standard time, as filed.
Storm spotters reported 3/4inch hail in Affton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5358424.